Re: New to diuretics-Help with bad side effects!
There are no set "rules" for which drug might be prescribed next after diuretics. Your medical history and overall health , plus current unmedicated BP would (or should!) all be taken into consideration...
I had terrible side effects from diuretics AND beta blockers (after the betas trashed me with fatigue and depression, we went to diuretics which ALSO screwed me roundly by lowering my potassium levels which no amount of supplementation nor potassium rich foods seemed to help) and then my next drug was one of the angiotensin 2 receptor blockers (an ARB) called Diovan. The ARBs seem to have the fewest side effects of all the BP meds.... I have zero side effects on this drug and great BP control.... but since everyone is different, what works for one person may not for another.
When do you see your doctor next? In a few days? Is she aware of the hospital emergency?
If not, see if you can make an appt. earlier. Your symptoms may or may not be related to your elevated blood pressure or caused by the diuretic or the cessation of the diuretic, but it's best to get this looked into further as soon as possible. Your orig. BP 0f 130/95 is certainly not very serious so a low dose an ARB might be perfect for you.
zuzu xxx BFA... (BIG fan of ARBs)
Last edited by zuzu8; 10-31-2004 at 08:48 PM.